Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 79, NWS Atlanta, GA

May 26, 2010Cobb County, Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2010, 6:32 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2010, 6:32 PM EDT (22:32 UTC)
Expired
May 26, 2010, 7:15 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Cobb County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:34 PM EDTHAIL 0.756 Sw Acworth, GA
May 26, 6:35 PM EDTTSTM WND DMG5 Ssw Acworth, GANUMEROUS TREES DOWN IN THE VICINITY OF DAPHNE LANE
May 26, 6:35 PM EDTHAIL 15 Ssw Acworth, GAREPORTED ON DAPHNE LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS52 KFFC 262232
SVRFFC
GAC067-223-262315-
/O.NEW.KFFC.SV.W.0079.100526T2232Z-100526T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT WED MAY 26 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 715 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED SOUTHWEST OF 
  ACWORTH...MOVING SOUTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DALLAS...POWDER SPRINGS AND HIRAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3409 8481 3409 8473 3404 8459 3381 8468
      3381 8470 3379 8471 3379 8473 3377 8486
      3380 8499
TIME...MOT...LOC 2231Z 023DEG 15KT 3399 8474

$$
3 follow-up statements
384 
WWUS52 KFFC 262244
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT WED MAY 26 2010

GAC067-223-262315-
/O.CON.KFFC.SV.W.0079.000000T0000Z-100526T2315Z/
PAULDING GA-COBB GA-
644 PM EDT WED MAY 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN COBB AND PAULDING COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LOST MOUNTAIN PARK...MOVING SOUTH SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALLAS...HIRAM...POWDER SPRINGS...BROWNSVILLE AND NEW GEORGIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3409 8481 3409 8473 3404 8459 3381 8468
      3381 8470 3379 8471 3379 8473 3377 8486
      3380 8499
TIME...MOT...LOC 2244Z 010DEG 14KT 3393 8473

$$
216 
WWUS52 KFFC 262259
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT WED MAY 26 2010

GAC067-223-262315-
/O.CON.KFFC.SV.W.0079.000000T0000Z-100526T2315Z/
PAULDING GA-COBB GA-
659 PM EDT WED MAY 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN COBB AND PAULDING COUNTIES...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HIRAM...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE AND NEW GEORGIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3409 8481 3409 8473 3404 8459 3381 8468
      3381 8470 3379 8471 3379 8473 3377 8486
      3380 8499
TIME...MOT...LOC 2259Z 012DEG 14KT 3387 8479

$$
425 
WWUS52 KFFC 262310
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT WED MAY 26 2010

GAC067-223-262318-
/O.EXP.KFFC.SV.W.0079.000000T0000Z-100526T2315Z/
PAULDING GA-COBB GA-
710 PM EDT WED MAY 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COBB AND PAULDING
COUNTIES EXPIRES AT 715 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND STRONG 
WINDS. THIS STORM WAS LOCATED NEAR HIRAM...MOVING SOUTH AT 15 
MPH. THIS STORM IS WEAKENING AND THE WARNING WILL BE ALLOWED TO EXPIRE 
AT 715 PM...HOWEVER GUSTY WINDS UP TO 40 MPH AND PEA SIZED HAIL ARE 
STILL POSSIBLE IN SOUTHERN PAULDING COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE AND NEW GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3409 8481 3409 8473 3404 8459 3381 8468
      3381 8470 3379 8471 3379 8473 3377 8486
      3380 8499
TIME...MOT...LOC 2308Z 012DEG 14KT 3384 8480

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:49 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 26, 3:49 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT WED MAY 26 2010

.SYNOPSIS...
UNSETTLED AND COMPLICATED WEATHER PATTERN EXPECTED TO REMAIN IN
PLACE THROUGH THIS FORECAST CYCLE. OVERALL UPPER ATMOSPHERIC FLOW
REMAINS STAGNANT AND BLOCKED...WITH A DEEP UPPER LOW ACROSS THE
PACIFIC NW...AND EVEN DEEPER UPPER LOW ACROSS THE CANADIAN
MARITIMES...AND A HIGH AMPLITUDE RIDGE THROUGH THE CENTRAL U.S. MAIN
FEATURE FOR THE SE U.S. THROUGH THE IMMEDIATE SHORT TERM IS THE
PERSISTENT UPPER LOW OFF THE SE U.S. COAST. THIS LOW...WHICH
ORIGINATED FROM THE SYSTEM THAT TRAVERSED THE U.S. LATE LAST
WEEK...WILL BECOME ABSORBED IN THE LARGE SCALE CIRCULATION
ASSOCIATED WITH THE NORTH ATLANTIC UPPER LOW. HOWEVER...SHORT WAVE
ENERGY...NOW LOCATED IN THE SOUTH CENTRAL CANADIAN PROVINCES...WILL
ROTATE AROUND THE MID U.S. UPPER RIDGE AND THEN SLIDE DOWN THE BACK
SIDE OF THE NORTH ATLANTIC UPPER LOW AS A SUBTLE...YET SIGNIFICANT
BACK DOOR UPPER TROUGH. THIS WILL EVENTUALLY RESULT IN YET ANOTHER
WEAK CUTOFF UPPER LOW STAGNATING ACROSS THE GA/AL AREA AND
PERSISTING INTO MUCH OF NEXT WEEK. WITH THE EXCEPTION OF THE
IMMEDIATE SHORT TERM...THE NEXT SEVEN DAYS WILL SEE ABOVE NORMAL
CHANCES FOR SHRA/TSRA AND NEAR TO BELOW NORMAL TEMPERATURES.

19
&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THE UPPER LOW OFF THE SE U.S. COAST WILL REMAIN THE DOMINANT FEATURE
FOR THE IMMEDIATE SHORT TERM. DRIER AIR ADVECTED FROM VA/NC INTO GA
LAST NIGHT AND RESULTED IN LOWER DEWPOINTS AND LOWER MIN TEMPS THIS
MORNING THAN EVER ANTICIPATED YESTERDAY. AS EXPECTED YESTERDAY...THE
DEEPEST MID-LEVEL MOISTURE HAS BEEN PUSHED WEST INTO W/FAR N
GA...MIDDLE TN...AND AL...AND THIS IS WHERE THE SHRA/TSRA ARE
DEVELOPING TODAY. ONLY ANTICIPATING ISOLATED SHRA/TSRA ACTIVITY
WHICH SHOULD DISSIPATE QUICKLY WITH LOSS OF DAYTIME HEATING. THE AIR
MASS ACROSS THE STATE THU CONTINUES TO DRY AS THE UPPER LOW OFF THE
SE U.S. COAST BECOMES ABSORBED INTO THE DEEPENING NORTH ATLANTIC
UPPER LOW AND BEGINS TO SHIFT EAST AWAY FROM THE COAST. RESIDUAL
MOISTURE ASSOCIATED WITH THE UPPER LOW WILL DRIFT FURTHER SW INTO S
AL AND S MS. NAM/ECMWF TEND TO HOLD ONTO SLIGHTLY DEEPER MOISTURE
ACROSS W GA THU AND HENCE CONTINUE LOW CHC POPS...WHILE THE GFS HAS
ZERO POPS. GFS DID A VERY POOR JOB IN NW GA TODAY...WHERE EVEN 50
VILS BRIEFLY OCCURRED. WILL SIDE WITH NAM/ECMWF AND CONTINUE TO HOLD
ONTO SLIGHT CHC POPS FAR N-W GA THU...BUT LEAVE OUT OF EASTERN
AREAS. OVERALL THE AIR MASS IS RELATIVELY DRY AND STABLE THU AND IT
SHOULD BE THE LEAST CONVECTIVELY ACTIVE DAY OF THE NEXT SEVEN. BY
FRI AFTERNOON AND EVENING...A SHORT WAVE WITH A BACKDOOR ORIENTATION
AND TIED TO THE DEEP NORTH ATLANTIC UPPER LOW PUSHES SOUTH FROM THE
MID-ATLANTIC INTO GA. MODEL PROGGED INSTABILITY BY AFTERNOON QUITE
IMPRESSIVE ACROSS N GA WITH CAPES OF 2000-3000J/KG AND LIS OF -6 TO
-7. SPC HAS ALREADY OUTLOOKED NC/NE GA FOR SLIGHT RISK OF SEVERE
TSRA FRI AFTERNOON/NIGHT...AND ONE COULD EASILY ARGUE THAT NW GA
SHOULD BE INCLUDED IN THIS AS WELL. POCKET OF DRY AIR ACROSS THE CWA
THU IS NUDGED SOUTHWARD INTO CENTRAL GA FRI...WHICH SHOULD SEE THE
LEAST CHC OF CONVECTION FRI. WILL HAVE LIKELY POPS FAR N TO SLIGHT
CHC CENTRAL...AND INCLUDE MENTION OF SVR N GA...GENERALLY N OF I-85.
SHEAR IS NIL...BUT RELATIVELY LOW FREEZING LEVEL...NW FLOW
ALOFT...AND IMPRESSIVE INSTABILITY SUGGEST LARGE HAIL THREAT AND
MOST STORMS WILL PRODUCE FQT CG LIGHTNING AS WELL. ACTIVITY IS
EXPECTED TO BE ISOLD ENOUGH THAT QPF NOT A PROBLEM...EXCEPT ON A
VERY LOCALIZED BASIS...MAINLY IN THE NE MOUNTAINS.

FOR TEMPS...MAV MOS HAS BEEN BEST LAST SEVERAL CYCLES ON OVERNIGHT
LOWS AND EXTENT OF 50 DEWPOINTS FOR LATE MAY. AFTER GOING IN THE
WRONG DIRECTION LAST NIGHT AND WITH LITTLE CHANGE IN AIR MASS
TONIGHT...WILL LEAN HEAVILY TOWARD THE MAV MOS TONIGHT...WHICH IN
GENERAL IS ON THE COOL SIDE OF GUIDANCE. A MAV/MET MOS BLEND IN
ORDER FOR MAX TEMPS FRI...AS MAV MOS APPEARS A TAD TWO WARM GIVEN
RECENT HISTORY. FOR THE REMAINDER OF THE SHORT TERM...ONLY MINIMAL
DIFFERENCES NOTED AMONG THE GUIDANCE PACKAGE. THU SHOULD BE THE
WARMEST DAY IN N GA...AND FRI IN CENTRAL GA...WITH INCREASED CLOUD
COVER AND SHRA/TSRA ACTIVITY NORTH.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE EXTENDED PERIODS REMAIN QUITE UNSETTLED AND OVERALL
CLOUDY...SEASONABLY COOL...AND WET. THE UPPER TROUGH THAT BUILDS
SOUTH INTO THE REGION FRI-SAT...FORMS YET ANOTHER CUTOFF UPPER LOW
ACROSS THE SE U.S. AS IT BECOMES CUTOFF FROM THE MEAN FLOW AND IS
BLOCKED AND FORCED UNDER THE GREAT LAKES UPPER RIDGE. THE WESTERLIES
REMAIN WELL NORTH OF THE REGION THROUGH EARLY NEXT WEEK WITH THE
UPPER LOW AND REMNANT MOISTURE/INSTABILITY MEANDERING ABOUT AL AND
THE W GA AREA THROUGHOUT THE PERIOD. THE EXTENDED RANGE MODELS
INDICATE DEAMPLIFICATION OF THE UPPER FLOW NEXT WEEK ALLOWING THE
WESTERLIES TO SINK TOWARD 40 DEG LAT...AS OPPOSED TO CURRENTLY BEING
IN SOUTHERN CANADA. THERE REMAINS A MEAGER ATTEMPT FOR A SHORT WAVE
TRAVELING ACROSS THE GREAT LAKES AND INTO THE NE U.S. EARLY NEXT
WEEK TO ATTEMPT TO PICK UP THE CUTOFF UPPER LOW ACROSS THE SE...BUT
THIS DOES NOT APPEAR LIKELY. A STRONG UPPER SHORT WAVE AND
AMPLIFICATION OF THE FLOW IS ADVERTISED BY THE END OF NEXT
WEEK...RESULTING IN A DEEPENING EASTERN U.S. TROUGH. THIS MAY BE
WHAT IS NECESSARY TO FINALLY PUSH THE PESKY UPPER LOW OUT OF THE
AREA. UNTIL THAT POINT...SCT LARGELY DIURNAL SHRA/TSRA CAN BE
EXPECTED EACH DAY...WITH A SLIGHT DECREASE IN COVERAGE AS WE
PROGRESS FROM SUN-WED AS THE UPPER LOW WEAKENS. THE BEST COVERAGE
AND INTENSITY OF SHRA/TSRA SHOULD BE FOCUSED ACROSS W AND N GA
THROUGH THE EXTENDED...AS SLIGHTLY DRIER AIR ALOFT LINGERS JUST EAST
OF THE CWA. HAVE MADE VERY FEW ADJUSTMENTS TO EXTENDED POPS WITH
CONTINUED LOW CHC TO CHC POPS EACH DAY...HIGHEST IN THE 18Z-06Z
PERIOD. THE 12Z GFS HAS BACKED OFF ON BRINGING A STRONGER FRONT AND
ATTENDANT CHC OF SEVERE TSRA INTO THE AREA THU-FRI OF NEXT WEEK.
PREFER ECMWF SOLUTION OF LESS AMPLITUDE...AND A LESS IMPRESSIVE
SYSTEM. AT ANY RATE...POPS CANNOT BE REMOVED FROM ANY DAY IN THE
EXTENDED. TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMALS THROUGH
THE PERIOD. MEX MOS MAX/MIN TEMPS GENERALLY ACCEPTED AS IS.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  89  64  91  67 /  20  10  10  50  50
ATLANTA         66  86  68  89  65 /  20  20  10  50  50
BLAIRSVILLE     58  76  60  84  61 /  20  20  20  50  60
CARTERSVILLE    59  87  62  90  65 /  20  20  20  50  60
COLUMBUS        67  88  69  91  70 /  20  20  10  30  30
GAINESVILLE     64  85  65  88  65 /  20  20  10  50  60
MACON           63  88  65  93  68 /  10  10  10  20  20
ROME            62  87  66  90  66 /  20  20  20  50  60
PEACHTREE CITY  60  87  63  89  67 /  20  20  10  50  50
VIDALIA         66  91  71  95  66 /  10  10  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, May 26, 11:13 AM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EDT WED MAY 26 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1113 AM EDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
LOW PRESSURE OFF THE SOUTH CAROLINA COAST WILL BRING AN EASTERLY
FLOW OF AIR OFF THE ATLANTIC AND ACROSS THE REGION THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING.

.DISCUSSION...
THE AREA OF LOW PRESSURE OFF THE SOUTH CAROLINA COAST WILL BRING
SEVERAL WEAK UPPER LEVEL DISTURBANCES ACROSS NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT. WITH THE ATMOSPHERE BEING MARGINALLY
UNSTABLE...THE PRESENCE OF THE UPPER LEVEL DISTURBANCES WILL BE
ENOUGH TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP. CAPES WILL
INCREASE TO 1000 TO 1500 THIS AFTERNOON AND EVENING ACROSS MUCH OF
THE AREA. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME OF
THE STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS
EXTREME NORTHWEST GEORGIA..AND ACROSS THE ENTIRE REGION FRIDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 26, 4:23 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT WED MAY 26 2010

GAZ024-025-262115-
423 PM EDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JACKSON AND BANKS COUNTIES UNTIL 515 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND BANKS CROSSING...MOVING SOUTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JACKSON AND BANKS COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE HOMER...FIVE POINTS...BANKS
CROSSING...MAYSVILLE...COMMERCE...APPLE VALLEY...PEACH STATE
SPEEDWAY...CENTER...ARCADE...NICHOLSON AND JEFFERSON. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 4:52 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT WED MAY 26 2010

GAZ033-034-045-262130-
452 PM EDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 530 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHAMBLEE TO NORCROSS...MOVING SOUTH
SOUTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL...
NORCROSS...MECHANICSVILLE...DORAVILLE...CHAMBLEE...DUNWOODY...
LILBURN...CHASTAIN MEMORIAL PARK...BROOKHAVEN...MOUNTAIN PARK...
BUCKHEAD...TUCKER...LA VISTA...STONE MOUNTAIN AND CLARKSTON. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 4:55 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT WED MAY 26 2010

GAZ019-030-262130-
455 PM EDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN NORTHWEST POLK AND SOUTHWEST FLOYD COUNTIES UNTIL 530 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAVE SPRING...MOVING SOUTHWEST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
NORTHWEST POLK AND SOUTHWEST FLOYD COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAVE SPRING AND ETNA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 5:25 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT WED MAY 26 2010

GAZ020-021-262215-
525 PM EDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHEROKEE AND BARTOW COUNTIES UNTIL 615 PM EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE ARROWHEAD...MOVING SOUTH SOUTHWEST AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS WESTERN CHEROKEE AND SOUTHEAST BARTOW COUNTIES THROUGH 615 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANTON...
WALESKA...LAKE ARROWHEAD...SUTALLEE...HOLLY SPRINGS...BRIDGEMILL...
LEBANON...LITTLE RIVER LANDING...HOBGOOD PARK...WOODSTOCK...RED TOP
MOUNTAIN STATE PARK...KELLOGG CREEK...EMERSON AND GEORGE WASHINGTON
CARVER STATE PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 5:27 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT WED MAY 26 2010

GAZ030-262215-
527 PM EDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WESTERN POLK COUNTY UNTIL 615 PM EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTH OF CEDARTOWN...MOVING SOUTH SOUTHWEST AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WESTERN POLK COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE CEDARTOWN...ANTIOCH...ETNA AND ESOM HILL.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 26, 6:11 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT WED MAY 26 2010

GAZ020-021-031-032-043-262300-
611 PM EDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DOUGLAS...PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 700
PM EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND LAKE ARROWHEAD TO KENNESAW AND SWEETWATER
CREEK STATE PARK...MOVING SOUTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DOUGLAS...PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES
THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SWEETWATER CREEK STATE PARK...LITHIA SPRINGS...DUE WEST...
LOST MOUNTAIN PARK...JIM R MILLER PARK...MABLETON...AUSTELL...POWDER
SPRINGS...KENNESAW...LAKE ARROWHEAD...KELLOGG CREEK...LITTLE RIVER
LANDING...DOUGLASVILLE...BROWNSVILLE AND CHAPEL HILL. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.